MAUDE Adverse Event Report: SMITH & NEPHEW, INC. GEN II COCR CR NP FEMORAL COMPSZ 6 RIGHT; PRSTHSS, KNEE, PTLLFMRTBIAL, SM-CNSTRND, CMNTD, POLYMER/METAL/POLYMER

SMITH & NEPHEW, INC. GEN II COCR CR NP FEMORAL COMPSZ 6 RIGHT; PRSTHSS, KNEE, PTLLFMRTBIAL, SM-CNSTRND, CMNTD, POLYMER/METAL/POLYMER
Catalog Number 71420026
Medical Device Problem Code Packaging Problem (3007)
Health Effect - Clinical Code Injury (2348)
Date of Event 06/20/2018
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during a total knee replacement, after opening the packaging marked as femoral component size 6 right side it was found that the femoral components is size 4 and the left side not as shown in the packaging and labels.The tibia itself was cemented, unfortunately another femoral component was not available in the second line of consignment (no replenishment), re-sizing and re-cutting of posterior/ anterior/chamfers was done and the smaller size was implanted, (right "5") but a indentation in the cochlea should be noted which may result in weakening of the structure femur and affect the increased risk of fracture of femur.
 
Additional Manufacturer Narrative
The associated complaint device was not returned for evaluation.However, our investigation indicated that the related failure was part of field action initiated in 2018.Corrective actions have been initiated.Our clinical evaluation noted that no clinical relevant information has been provided to conduct a thorough clinical investigation.The impact to the patient beyond the surgeon's statement cannot be concluded.No further clinical/medical assessment is warranted at this time.Should additional information is received in the future, this complaint will be reopened.We consider this investigation closed.

Brand Name
GEN II COCR CR NP FEMORAL COMPSZ 6 RIGHT
Common Device Name
PRSTHSS, KNEE, PTLLFMRTBIAL, SM-CNSTRND, CMNTD, POLYMER/METAL/POLYMER
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key7705810
Report Number1020279-2018-01284
Device Sequence Number732558
Product Code JWH
UDI-Device Identifier03596010205568
UDI-Public03596010205568
Combination Product (Y/N)N
Initial Reporter CountryPL
PMA/510(K) Number
K951987
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/19/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/01/2024
Device Catalogue Number71420026
Device Lot Number16CMB0066A
Initial Date Received by Manufacturer 06/29/2018
Supplement Date Received by Manufacturer06/29/2018
Initial Report FDA Received Date07/20/2018
Supplement Report FDA Received Date10/29/2018
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;